Men Home > Axiron Overdose
If you use too much Axiron (testosterone topical solution), the results would be based on how much was Axiron was taken and whether it was taken with other substances. Temporarily stopping the medication is advised, as is a thorough washing of the skin if too much was applied to the skin. Seek immediate medical attention if you have overdosed on this drug.
Axiron® (testosterone topical solution) is a prescription hormone replacement medication for men that contains testosterone. As with any medication, it is possible to use too much Axiron. The specific effects of an overdose will likely vary, depending on a number of factors, including the Axiron dosage and how it was taken (applied to the skin or taken by mouth).
There has been one report of a very serious effect (a stroke) possibly due to a massive testosterone overdose. However, in this case, the overdose was taken by injection. It is not known if the same problem could occur from an Axiron overdose.
Effects of an overdose of Axiron will be largest if the product is applied to the skin, as it is intended to be used. Ingesting it by mouth is expected to produce less of an effect, since the liver extensively metabolizes testosterone before it reaches the bloodstream if testosterone is taken by mouth.
Of course, an overdose is likely to cause any of the usual Axiron side effects, although perhaps to a greater extent.
Treatment for an Axiron overdose involves supportive care, which consists of treating symptoms that occur as a result of the overdose. It is also advised that the medication be stopped, at least temporarily. If an overdose occurred due to skin application, thorough washing of the skin may help.
It is important that you seek medical attention immediately if you believe that you or someone else may have used too much Axiron.